Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 46, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 28, 2009, 7:46 PM EDT for Fulton County, Ohio. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2009, 7:46 PM EDT (23:46 UTC)
- Expired
- Jul 28, 2009, 8:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
County Fulton County, OH
The radar
The Detroit radar (KDTX), 129 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:47 PM EDT | TSTM WND DMG | 1 S Ottokee, OH | PENNY SIZE HAIL WITH 3 TO 4 TREES DOWN ALONG THE OHIO TURNPIKE NORTH OF WAUSEON |
| Jul 28, 7:47 PM EDT | HAIL 0.75 | 1 S Ottokee, OH | PENNY SIZE HAIL WITH 3 TO 4 TREES DOWN ALONG THE OHIO TURNPIKE NORTH OF WAUSEON |
| Jul 28, 7:58 PM EDT | HAIL 1 | 2 N Ottokee, OH | PEA TO QUARTER SIZE HAIL REPORTED ON CR L BETWEEN CR 13 AND SR 108 BY SHERIFF DEPUTY RELAYED BY EMERGENCY MANAGER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 282346
SVRIWX
OHC051-290045-
/O.NEW.KIWX.SV.W.0046.090728T2346Z-090729T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN NORTHWEST OHIO
* UNTIL 845 PM EDT
* AT 745 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR WAUSEON...AND
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SWANTON...
DELTA...
OTTOKEE...
WINAMEG...
LYONS...
SEWARD...
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 28 AND
48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4155 8387 4148 8420 4149 8423 4160 8429
4172 8404 4172 8387 4171 8387 4170 8386
TIME...MOT...LOC 2346Z 245DEG 15KT 4156 8416
$$
BJS2 follow-up statements
000
WWUS53 KIWX 290011
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
811 PM EDT TUE JUL 28 2009
OHC051-290045-
/O.CON.KIWX.SV.W.0046.000000T0000Z-090729T0045Z/
FULTON OH-
811 PM EDT TUE JUL 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN FULTON COUNTY IN NORTHWEST OHIO...
AT 809 PM EDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR WINAMEG...OR ABOUT 7 MILES NORTH OF WAUSEON...AND MOVING
NORTHEAST AT 15 MPH. QUARTER SIZE HAIL HAS BEEN REPORTED WITH THE
STORM IN AND NORTH OF WAUSEON.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LYONS...
SEWARD...
ASSUMPTION...
METAMORA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4167 8386 4159 8411 4165 8419 4172 8404
4172 8387 4171 8387 4170 8386
TIME...MOT...LOC 0011Z 221DEG 14KT 4166 8410
$$
BJS000
WWUS53 KIWX 290043
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
843 PM EDT TUE JUL 28 2009
OHC051-290053-
/O.EXP.KIWX.SV.W.0046.000000T0000Z-090729T0045Z/
FULTON OH-
843 PM EDT TUE JUL 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY IN
NORTHWEST OHIO WILL EXPIRE AT 845 PM EDT...
AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4167 8386 4159 8411 4165 8419 4172 8404
4172 8387 4171 8387 4170 8386
TIME...MOT...LOC 0043Z 221DEG 14KT 4175 8399
$$
BJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 7:32 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 28, 7:32 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 732 PM EDT TUE JUL 28 2009 .AVIATION... KIWX RADAR SHOWS THUNDERSTORM CLUSTER JUST TO WEST OF KSBN AND MOVING EAST. THESE SLOWER MOVERS SHOULD GRADUALLY SINK SOUTH THROUGH THE EVENING AND WILL BE OPTIMISTIC THUNDER IS OVER BY 03Z. ADDITIONAL SHRA AND TSRA MORE WIDESPREAD TO SOUTHWEST OF KFWA. EXPECT TSRA TO WANE IN COVERAGE THIS EVENING AS INSTABILITY IS LOST. HOWEVER...FRONTAL BOUNDARY AND THETA E ADVECTION SHOULD KEEP SHRA GOING FOR MUCH OF THE NIGHT WITH ISOLATED TSRA POSSIBLE AT TIMES. EXPECT CLOUD BASES TO LOWER AFTER DARK IN AREA OF SHRA SO ADDED MVFR CIGS. SLOW IMPROVEMENT AFTER 12Z ON WED WITH VFR CONDITIONS BY LATE MORNING OR EARLY AFTERNOON EXPECTED. TAF AT KFWA MAY BE A BIT OPTIMISTIC AT THIS TIME WITH IMPROVEMENT. WILL DEPEND ON HOW FAST SHORT WAVE MOVES THROUGH AND WHEN PRECIPITATION ENDS. && .SHORT TERM... MAIN FEATURE IN THE SHORT TERM IS DEEP LOW CURRENTLY LOCATED OVER SOUTHERN ONTARIO PULLING AWAY SLOWLY TO THE NORTHEAST WITH AN ASSOC SFC FRONT DRAPED TO ITS SOUTH ACROSS NORTHERN ILLINOIS. THIS FRONT WILL SLOWLY MOVE THROUGH THE CWA LATE TONIGHT INTO WEDNESDAY CONTINUING PRECIP CHANCES THROUGH THE PERIOD. MORNING SHOWERS/PERSISTENT CLOUD COVER ASSOCIATED WITH A SUBTLE PRE FRONTAL TROF HELD OFF INSTABILITY THROUGH EARLY AFTERNOON...BUT SPC MESOANALYSIS SHOWS THAT SUNSHINE IS FINALLY GENERATING SIGNIFICANT INSTABILITY WITH SBCAPES > 2000 AND LI/S -2 TO -4. SO FAR...BEST VALUES ARE ALONG THE NORTHERN TIER WHERE STORMS HAVE ALREADY FORMED WHERE STEADY STATE FLOW IS INTERACTING WITH THE SOUTHERN EXTENT OF THE LAKE BREEZE...AND IN THE SOUTH/SOUTHEAST WHICH WAS LEAST IMPACTED THIS MORNING AND HAS SEEN THE MOST SUN TODAY. THE ENVIRONMENT IS STILL NOT SUPPORTIVE OF WIDESPREAD SEVERE THREAT WITH WEAK FLOW ALFOT / 25 KTS AT H5 ON WOLCOTT PROFILER WITH UNIDIRECTIONAL VERTICAL PROFILE / ALTHOUGH AN ISOLATED SEVERE CELLS ARE POSSIBLE. WITH EVENTUAL COVERAGE IN QUESTION HAVE RETAINED CHANCE POPS THROUGH THIS EVENING WEIGHTED TO THE AREAS WITH ONGOING ACTIVTY/DEEPEST INSTABILITY. GRIDS OVERNIGHT STILL APPEAR IN GOOD SHAPE WITH DECENT MOISTURE CONVERGENCE AHEAD OF THE BNDRY WHICH FINALLY BEGINS TO MAKE ITS WAY THROUGH THE CWA. MINOR TEAKS TO FRONTAL TIMING BASED ON THE 12Z NAM WHICH SHOWS ACTIVITY SLIDING SOUTHEAST ON WEDNESDAY LIMINTING MORNING PRECIP TO THE SOUTHEAST HALF...WITH THE FRONT FINALLY CLEARING THE CWA WEDNESAY EVENING...RESULTING IN PRECIP CHANCES LINGERING OVER THE SOUTHEAST BORDER COUNTIES THROUGH THE DAY. VERY MILD TEMPS AGAIN TONIGHT WITH A QUITE MOIST BOUDARY LAYER IN PLACE AND SIGNIFICANT CLOUD COVER EXPECTED. WENT WARMER THAN THE MET GUIDANCE FOR LOWS WHILE USING A MET/MAV/PERSISTENCE BLEND FOR WEDNESDAYS HIGHS. && .LONG TERM.../WEDNESDAY MORNING THROUGH TUESDAY MORNING/... THE LONG TERM FORECAST WILL BE HIGHLY DEPENDENT ON THE BREAKDOWN OF THE BLOCKING PATTERN OVER THE EASTERN PACIFIC AND WEST COAST OF NORTH AMERICA. SATELLITE IMAGERY SHOWS A PRONOUNCED REX BLOCK OVER THE PACIFIC AND AT THE PRESENT TIME THERE ARE NO INDICATIONS THAT THIS IS GOING TO BREAK DOWN ANYTIME SOON. THIS IS IN STARK CONTRAST TO THE GFS SOLUTION OF WEAKENING THIS BLOCK THROUGH THE END OF THE FORECAST PERIOD. GIVEN THE PERSISTENT NATURE OF THE REX BLOCKS...FEEL THAT THE ECMWF AND UKMET WOULD BE THE BEST SOLUTION FOR THE BROAD SYNOPTIC PATTERN. THIS LEADS TO THE MORE DIFFICULT PART OF THE FORECAST...TRANSLATING THIS TO THE SUB-SYNOPTIC SCALE. THE PATTERN CONTINUES COOL AND UNSETTLED THROUGH THE PERIOD AND WITH THE NEXT FRONTAL BOUNDARY TO BE PASSING THROUGH THE GREAT LAKES REGION DURING THE DAY THURSDAY. WHILE EXACT TIMING AND PLACEMENT WILL BE CRITICAL TO THE DEVELOPMENT OF SHOWERS...HAVE INTRODUCED 6 HOURLY POPS FOR THURSDAY THROUGH SATURDAY. THIS ALLOWS US TO PUSH POPS AROUND A FEW HOURS AND RETAIN THE GENERAL PATTERN. THE KEY TO DEVELOPMENT OF SHOWERS WILL BE THE EXTENT AND TIMING OF CONVECTION OVER THE HIGH PLAINS AND UPPER MISSISSIPPI RIVER VALLEY. AGAIN WITH THE PERSISTENT PATTERN THIS SUMMER...CONFIDENCE IS HIGH FOR THE FORMATION. THEN IT BECOMES A MATTER OF PROPAGATION. HAVE OPTED TO USE THE HPC GUIDANCE VALUES TO ESTABLISH THE //PATTERN// OF DEVELOPMENT...BUT HAVE MADE ADJUSTMENTS FOR TIMING AND LOCATION. APPEARS THAT THERE WILL BE A BREAK BETWEEN SYSTEMS OVER THE WEEKEND...AND AGAIN HAVE OPTED TO SANDWICH SATURDAY WITH 6 HOUR POP/WX GRIDS TO ALLOW US TO ADJUST AND TWEAK AS NEEDED. LITTLE IF ANY CHANGE TO THE CURRENT TEMPERATURE FORECAST. STILL AT OR BELOW NORMAL TEMPERATURES THROUGH THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LUD LONG TERM...LEWIS AVIATION...LASHLEY
Hazardous weather outlook, Jul 28, 5:34 AM EDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 534 AM EDT TUE JUL 28 2009 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-290945- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 534 AM EDT TUE JUL 28 2009 /434 AM CDT TUE JUL 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...THURSDAY NIGHT...AND SUNDAY. ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-290945- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 534 AM EDT TUE JUL 28 2009 /434 AM CDT TUE JUL 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BERRIEN COUNTY SHORELINE TODAY. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...THURSDAY AFTERNOON AND NIGHT...AND SUNDAY. ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 28, 3:47 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EDT TUE JUL 28 2009
INZ003-004-MIZ077-078-282030-
BERRIEN MI-CASS MI-LA PORTE IN-ST. JOSEPH IN-
347 PM EDT TUE JUL 28 2009
AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS IN NORTHERN LAPORTE COUNTY MOVING EAST
AT 15 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BUCHANAN...
NEW CARLISLE...
HUDSON LAKE...
GALIEN AND CRUMSTOWN...
CHAIN-O-LAKES...LYDICK AND DAYTON...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
83.
THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND
45.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 7.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4175 8689 4176 8684 4182 8676 4193 8619
4163 8610 4157 8695 4172 8695
TIME...MOT...LOC 1947Z 252DEG 14KT 4170 8659
BJSSpecial weather statement, Jul 28, 4:51 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT TUE JUL 28 2009
INZ003-005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-282145-
ADAMS IN-ALLEN OH-ALLEN IN-BLACKFORD IN-BRANCH MI-CASS IN-DE KALB
IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-GRANT IN-HENRY
OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-LA PORTE
IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-PULASKI
IN-PUTNAM OH-ST. JOSEPH MI-STARKE IN-STEUBEN IN-VAN WERT OH-WABASH
IN-WELLS IN-WHITE IN-WHITLEY IN-WILLIAMS OH-
451 PM EDT TUE JUL 28 2009
...STRONG THUNDERSTORMS ACROSS THE REGION...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN INDIANA...SOUTHWEST
LOWER MICHIGAN AND NORTHWEST OHIO.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WHICH MAY PRODUCE
WIND GUSTS TO 60 MPH AND HAIL OF 1 INCH IN DIAMETER.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4072 8480 4032 8481 4039 8522 4040 8585
4058 8587 4057 8635 4071 8636 4074 8653
4075 8676 4060 8677 4057 8708 4084 8707
4091 8693 4142 8691 4146 8570 4205 8576
4206 8438 4170 8438 4170 8389 4065 8387
TIME...MOT...LOC 2049Z 254DEG 15KT 4059 8703Special weather statement, Jul 28, 5:06 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EDT TUE JUL 28 2009
INZ005-282145-
ELKHART IN-
506 PM EDT TUE JUL 28 2009
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN WAKARUSA AND DUNLAP...MOVING EAST AT 15
MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DUNLAP...
GOSHEN...
WATERFORD MILLS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4153 8573 4153 8606 4155 8607 4162 8607
4163 8607 4173 8580
TIME...MOT...LOC 2106Z 255DEG 15KT 4159 8597
BJSLocal storm report, Jul 28, 5:12 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 PM EDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG WAKARUSA 41.54N 86.02W
07/28/2009 ELKHART IN LAW ENFORCEMENT
TREE DOWN IN WAKARUSA
&&
EVENT NUMBER IWX0900015
BJSLocal storm report, Jul 28, 5:13 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG GOSHEN 41.58N 85.83W
07/28/2009 ELKHART IN LAW ENFORCEMENT
TREE DOWN IN GOSHEN
&&
EVENT NUMBER IWX0900016
BJSSpecial weather statement, Jul 28, 5:20 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 PM EDT TUE JUL 28 2009 INZ018-282200- ALLEN IN- 520 PM EDT TUE JUL 28 2009 AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT WAYNE...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... FORT WAYNE... NEW HAVEN... HESSEN CASSEL... MAPLES... THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 4 AND 30. THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 100 AND 115. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4120 8506 4101 8489 4093 8522 4105 8530 TIME...MOT...LOC 2120Z 245DEG 15KT 4103 8518 BJS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:51 PM EDT | Special Weather Statement | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.